Nelsan Ellis Death Illustrates the Dangers of Home Detox

Published On 04-September-2017
By Paul

Well-known US actor, Nelsan Ellis, recently passed away at the age of 39 due to complications arising during an alcohol withdrawal.

The cause of death was recorded as heart failure. Ellis attempted to withdrawal from alcohol without medical assistance. This is known as a DIY home detoxification. This tragedy illustrates the dangers of undergoing an alcohol detox without medical assistance.

Ellis had undergone many clinical detoxes in the past. Ellis clearly thought he could undergo the procedure alone without medical assistance.

Ellis initially attempted to undergo the detox at home. However, Ellis began to experience symptoms of delirium tremens. Ellis was subsequently admitted to Woodhull hospital in New York.

Ellis spent four days in hospital before passing away on 8th July.

Ellis’s father said: "Nelsan has suffered from drug and alcohol abuse for years.

"After many stints in rehab, Nelsan attempted to withdraw from alcohol on his own.”

The star’s father said Nelsan suffered from a blood infection and his kidneys eventually shut down. The star died when his blood pressure fell, resulting in a heart attack.

Ellis’s father described his son as having a "gentle, generous and kind soul" and a "great friend to those that were lucky enough to know him”.

Ellis’s father said: "Nelsan was ashamed of his addiction and thus was reluctant to talk about it during his life.

"His family, however, believes that in death he would want his life to serve as a cautionary tale in an attempt to help others."

At Rehab 4 Alcoholism, we do not recommend anyone consider going through an alcohol detox without medical assistance. The risks of doing so are clearly too great given the procedure can lead to death. Undergoing medical treatment before and during an alcohol detox helps to avoid severe alcohol withdrawal symptoms such as delirium tremens.

When severe alcohol withdrawal symptoms are experienced, death may occur due to seizures/convulsions. When delirium tremens arises, the sufferer will experience feeling confused and the heart rate will increase.

Further Resources

 

Paul is an avid blogger. Paul writes about a variety of topics including healthcare, science and literature.


Leave a Reply

Your email address will not be published. Required fields are marked *